Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Numerical methods based on additive splittings for hyperbolic partial differential equations
HTML articles powered by AMS MathViewer

by Randall J. LeVeque and Joseph Oliger PDF
Math. Comp. 40 (1983), 469-497 Request permission

Abstract:

We derive and analyze several methods for systems of hyperbolic equations with wide ranges of signal speeds. These techniques are also useful for problems whose coefficients have large mean values about which they oscillate with small amplitude. Our methods are based on additive splittings of the operators into components that can be approximated independently on the different time scales, some of which are sometimes treated exactly. The efficiency of the splitting methods is seen to depend on the error incurred in splitting the exact solution operator. This is analyzed and a technique is discussed for reducing this error through a simple change of variables. A procedure for generating the appropriate boundary data for the intermediate solutions is also presented.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M05
  • Retrieve articles in all journals with MSC: 65M05
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 469-497
  • MSC: Primary 65M05
  • DOI: https://doi.org/10.1090/S0025-5718-1983-0689466-8
  • MathSciNet review: 689466